MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The opticross imaging catheter was introduced for ultrasound examination of the target lesion.The catheter got bent at the hemostasis valve location.The motor drive continued to spin and would not shut off.When the physician tried to remove the catheter from the guidewire, there was tremendous resistance.The catheter and guidewire had to be removed together and upon removal it was apparent that the catheter had wrapped the wire around itself.There were no patient complications.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed kinks in the sheath assembly and the imaging window and tip entangled with a guidewire.Microscopic inspection revealed no damage to the distal tip or guidewire exit port assembly.Pitting and degradation of the transducer housing consistent with saline damage was observed which occurs post-use of the device and is not related to the original device failure.
 
Event or Problem Description
It was reported that device entrapment occurred.The opticross imaging catheter was introduced for ultrasound examination of the target lesion.The catheter got bent at the hemostasis valve location.The motor drive continued to spin and would not shut off.When the physician tried to remove the catheter from the guidewire, there was tremendous resistance.The catheter and guidewire had to be removed together and upon removal it was apparent that the catheter had wrapped the wire around itself.There were no patient complications.It was further reported that this was the same event reported in mdr 2134265-2022-05343.The 70% stenosed, tight target lesion was located in the mild to moderately calcified and mildly tortuous mid left anterior descending artery.The opticross imaging catheter was advanced to size the lesion prior to stent implantation.After a synergy stent was implanted, the same opticross was advanced over a 185cm non-boston scientific wire to assess the deployed stent.When the physician turned the image on, he felt the catheter rotate in his fingers outside the hemostasis valve.The physician tried to turn the image off but it would not so the physician quickly pulled the entire wire and catheter out of the patient.The rotating catheter was wrapped around the guidewire inside the patient making removal from the wire impossible.The entire catheter, from the distal tip and toward the proximal end was wrapped with the guidewire.There were no patient complications and angiography did not reveal any damage to the artery.The procedure was completed using an alternate method or device.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14246294
Report Number2134265-2022-04972
Device Sequence Number4887303
Product Code OBJ
UDI-Device Identifier08714729847878
UDI-Public08714729847878
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0028676658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/11/2022
06/10/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/31/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown